Title

The complexity of predicate default logic over a countable domain

Document Type

Article

Publication Date

4-2003

Abstract

Lifschitz introduced the notion of defining extensions of predicate default theories not as absolute, but relative to a specified domain. We look specifically at default theories over a countable domain and show the set of default theories which possess an ω-extension is Σ21-complete. That the set is in Σ21 is shown by writing a nearly circumscriptive formula whose ω-models correspond to the ω-extensions of a given default theory; similarly, Σ21-hardness is established by a method for translating formulas into default theories in such a way that ω-models of the circumscriptive formula correspond to ω-extensions of the default theory. (That the set of circumscriptive formulas which have ω-models is Σ21-complete was established by Schlipf.)

Journal

Annals of Pure and Applied Logic

Volume

120

Issue

1-3

First Page

151

Last Page

163